Need info about Pamelor please

Discussion in 'Fibromyalgia Main Forum' started by marta, Apr 15, 2003.

  1. marta

    marta New Member

    My doctor, in her never-ending pursuit to prove that my CFS is caused by depression, prescribed 25 mgs Pamelor at bedtime for one week to be increased by 25 mgs. for the next two weeks (totaling 75 mgs in week three). From the research I've done 25 mgs. is a small dose of Pamelor but I'm very sensitive to meds.

    For example, this afternoon I went out to the garage and was surprised to find that my car had been washed. Since it's my car, I gave it some hard thought and vaguely remember taking it through the car wash while out doing errands this morning.

    While this drug doesn't appear to increase my ability to sleep at night so far, it certainly is taking me down to nothing during the day. I feel spacy and as if I had no blood pressure (see icon for good picture of me on Pamelor). Last night was only the second night I've taken it.

    Any thoughts as to whether I should ask for a decrease in dosage or just put it aside with the many other anti-depressants I can't take? I've been on Ambien for sleep for about six months. While it worked well at first, now 10 mgs gives me about four hours of sleep and seems to make me very tense during the day. The Pamelor was to replace the Ambien.

    I have visions of eventually not sleeping at all and I'm getting worried. Also, has anyone here ever just taken a "drug holiday", tapering where necessary but stopping drugs? What was the result?

    Thank you for your thoughts and ideas.

    Marta

  2. coyote

    coyote New Member

    I believe that Pamelor is one of the older antidepressants. I took it years ago, at a higher dose, and had problems with side effects (blurred vision and constipation).
    I take Trazedone at bedtime for sleep, my dose was just increased to 100mg at night. It works pretty well......
    [This Message was Edited on 04/15/2003]
  3. JLH

    JLH New Member

    I have been tried on a dozen anti-depressants for sleep, too. I couldn't take a low dose of Pamelor because it made me too sleepy the next day (all day).

    I am now on Zanaflex, a muscle relaxer, for sleep. I take 6 mg and I love it! I don't have the hangover the next day.

    My Rhuemy told me that people with fibro are sensititve to antidepressants and it doesn't take much to put you to sleep.
  4. Shirl

    Shirl New Member

    Tried the NOrtriptyline and also the Antriptyline years ago. They had me totally spaced out all day long and I did not really sleep, sort of in a 'space stage' at night.

    I quit them pronto! They also caused delusions sort of like you went through with the car washing.

    I am very sensitive to drugs, so have been through a lot of them that I simply threw out.

    Finally I gave up on the meds, and tried supplements. I only take a low dose Xanax (0.25 milligrams) in the evening about 6pm for my racing brain. I have been taking this same dosage now for over 15 years and have not had to increase it for the effect. It is addictive, but I am still on the same amount for all the above time.

    I finally got normal sleep with ZMA (zinc, magnesium and vitamin B-6), I have been taking this for one year now, and I sleep 7-8 hours deeply at night. Before this I would wake up every hour on the hour, and was tired all day long.

    I also take 3 milligrams of Melatonin to help me fall asleep right before bedtime.

    This is the only thing that has ever worked for me in a lifetime of not sleeping. There is no drug hangover in the daytime from the above.

    You can go read about the ZMA and also the Melatonin at the 'Store' link at the top of this board. I get them from Pro Health.

    I, like you thought I would never sleep normally (I never did really before taking the ZMA).

    I have had Fibro for over 20 years, and I really think that the sleep problem is a big part of this illness.

    I have been doing very well for a year now. Not too much pain, and a lot more energy. But I do make sure I get rest between chores around the house, and if I go out I don't stay untill I am exausted either.

    I sure hope you find something to help you also. Its so awful when you can't sleep. I spent a lifetime being a 'night owl'!

    Shalom, Shirl
  5. marta

    marta New Member

    I appreciate all your comments and experiences.

    Shirl, I was going to take ZMA but I'm concerned about my reaction to B vitamins since the "A" is really B-6. Most Bs cause me to feel very jittery and to lose more sleep than ever. I know ZMA can't be taken by some people. I wonder if these people have the same reaction to other B vitamins? (I also wonder if I need to start a new thread with this question....)

    It was odd; I didn't take another Pamelor last night but about when it was time, I felt as relaxed and "normal" as I have in a very long time. I'm suspecting that I might need a lower dose - or a different med. I had enough of a positive experience for a few hours to pursue it though. Now if I could just SLEEEEEEEP.

    Marta
    [This Message was Edited on 04/16/2003]